Forum:

Results 1 to 7 of 7

Thread: First time depo shot user... your stories & advice!

  1. #1
    Junior Member Array
    Join Date
    Jun 2011
    Posts
    1

    Default First time depo shot user... your stories & advice!


    i am a healthy 21 year old. today i went to the doctor and tried to get back on bc pills. i was on them for three years. i have been off of bc for two years, and today wanted to continue pills. my blood pressure was too high to get bc pills. so the doctor suggested depo. i didnt feel like making another appt. so i got the shot.
    i know it varies when the bleeding will end. i came on my period this morning and got the depo shot today after i started. i have read many reviews and many say they have gained weight, lost their sex drive, months of bleeding, mood swings, fatigue.. etc. i have a high sex drive that i dont want to lose, im very athletic, im very emotional now so i dont want mood swings. also since i started on the first day on my period will my bleeding stop soon since i should get any periods.???
    i have read good and bad reviews... but now im just a little nervous. what are your stories??

  2. #2
    WH Assistant Head Moderator Array LanaBear's Avatar
    Join Date
    Jul 2009
    Location
    Vegas
    Posts
    8,548
    Blog Entries
    1

    Default

    I hated it and would never recommend it. It made me a complete emotional basketcase lunatic. There is a member here who did have good experiences with it though. It is very individual, I have however heard more bad than good. Everything bad about it just so happened to happen to me.

    Good luck. Hope it treats you better than it did me.
    Friendship Prayer
    May the fleas of a thousand camels infest the crotch of the person who screws up your day and may their arms be too short to scratch.
    Amen

    Whoever said anything was possible obviously never tried slamming a revolving door.



  3. #3
    WH Moderator - JUNE 2011 POSTER OF THE MONTH- Array KMonte85's Avatar
    Join Date
    Oct 2009
    Location
    WI
    Posts
    3,288

    Default

    Was I that member, Lana? lol

    I was on it for 8+ years and didn't have any problems. Some spotting for the first couple months, and then no period at all after that. Also a bit of a weight gain, but that was completely controllable with a few dietary changes. I liked the reliability, the freedom of no periods (or any of the the fun cramps, bloating, moodiness that come with it), and the convenience of a quick 15 stop at the Dr's office once every 3 months to stay protected.

    I would still be on it, if I wasn't looking at getting married and having kids in the 5 year plan. The only reason I stopped the depo is because of how long it takes for your body to resume it's normal cycles after stopping it. Not a big deal if you aren't planning on having babies in the near future, but you will need to take into consideration that it can take upwards of two years to fully get back to your "normal" reproductive cycle once you quit (although it can also be a matter of a few months, just depends on how your body reacts to the hormones).

    Just to reiterate what Lana already said - it is a very individual thing. EveryBODY is different. You won't know how well a form of BC will work for you by what you hear from us, as your body will function differently than ours do.
    Most of the shadows of this life are caused by our standing in our own sunshine.
    Ralph Waldo Emerson



  4. #4
    Junior Member Array
    Join Date
    Jun 2011
    Posts
    2

    Default

    Hi new user here! I have been on depo for 6+ years since I was 15 and loved it. I experienced no weight gain, I've had my "period" (max was 2 days of spotting) maybe 4-5 times since I started it. My doctor put me on it because I get migraines with aura so if I was to get on birth control pills I would be at a HUGE increase for stroke. I have had NO problems with it and always recommended it until recently due to the fact that it might be causing my health issues currently. I will know for sure in a few weeks.

  5. #5
    Junior Member Array
    Join Date
    Jun 2011
    Posts
    1

    Default I hate it

    I've never really been a fan of birth control, I'm on my fourth method now and never again! I first did the pill two seperate times when I was 18 and 19 and I was an emotional wreck. Last March I decided to try Mirena IUD as extra protection. I still have three more years of school and I don't want a baby if I can't support it.

    Well, the Mirena was awful. I've never had such pain in my pelvic region. I had to go to the ER to get painkillers, and even after that I was still very tender and in pain. It was about 10 days total I had it. And I definetely lost my high sex drive. This was a real damper on my self esteem. Its very hard for me unless I'm with someone I really care about since I was molested for three years. So when that happened I was devasted, thinking that I'm even more abnormal when it comes to sex.

    So my doctor suggested Implanon, but said she wanted to test depo provera first since most of her patients react the same way to both of them, and she didn't want to put another device in me.

    Acne, weight gain, 8 week period, too emotional, crying every day, tender breasts I deal with every day since March, along with no sex drive and now painful foreplay.

    My boyfriend and I haven't had sex yet and still haven't because of this. Fortunately he is understanding and realizes its the medicine.

    We're just worried that it actually might not come back. I think it will, but I have a little doubt it might not and it scares me. Its so hard for me and now that I found someone I really care about, I'm unable to enjoy it. I have small clitoral orgasms and thats it. I just want to be normal again.

    I've only had one dose of Depo Provera, and it wears off the end of the month. I can't wait. Hopefully I get my sex drive back, I totally miss it!

  6. #6
    VIP Member Array Jayla2251's Avatar
    Join Date
    Jun 2009
    Location
    Wichita, KS
    Posts
    84

    Default

    I was on it for about 5 years. Didnt have periods for those five + 2 extra years before I had a period again. I gained some weight. I lost all sex drive. I dont recomend it, but it works for some.

    TAKE calcium supplements! (not all dr's tell you this)
    if you are one it for over 3 years (i think you can look up this info on the net) you will need to have a bone density test (again, not all dr's do this or tell you this)

  7. #7
    Junior Member Array leezard's Avatar
    Join Date
    Jul 2011
    Location
    Alberta, Canada
    Posts
    25

    Default

    I was on it for about 2 years. It was splendid. I did gain some weight, more moody than usual, but it was controllable. Woke up drenched in blood one day, though.... apparently because of the depo. Got off it and stayed off it. And got new sheets. :/

    I do know two friends that have been on it -- one for a year, the other for five -- and they've had no issues. I personally wouldn't suggest it to most people, however.

Similar Threads

  1. depo shot? or crazy? i need some advice =(
    By ginger22 in forum Birth Control
    Replies: 10
    Last Post: 08-05-2010, 08:33 AM
  2. The Depo Shot
    By LAlto24 in forum Birth Control
    Replies: 22
    Last Post: 05-11-2010, 10:48 PM
  3. after depo shot
    By Jayla2251 in forum Birth Control
    Replies: 1
    Last Post: 07-10-2009, 12:17 PM
  4. Depo Shot
    By cmsmith in forum Birth Control
    Replies: 1
    Last Post: 04-16-2008, 10:48 AM
  5. The Depo-Shot
    By mystique83 in forum Birth Control
    Replies: 3
    Last Post: 09-05-2007, 01:47 AM

Tags for this Thread

Bookmarks

Posting Permissions

  • You may not post new threads
  • You may not post replies
  • You may not post attachments
  • You may not edit your posts
  •  

Beauty & Style | Fitness & Nutrition | Family & Relationships | Sex & Sexual Health | Physical & Mental Health | Girl Talk | Forum Home
Home | Health Library | Contact | Terms Of Service | Contact | Privacy Policy

© Womens-Health.com 2014 and Emerge Media